Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Tampa Bay, FL

July 22, 2007Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 22, 2007, 3:28 PM EDT for Levy County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2007, 3:28 PM EDT (19:28 UTC)
Expired
Jul 22, 2007, 4:00 PM EDT
In force
32 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:30 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 22, 1:30 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
130 PM EDT SUN JUL 22 2007

.SHORT TERM (TONIGHT - TUESDAY)...GUIDANCE IN GOOD AGREEMENT
REGARDING A LOW PRESSURE SYSTEM OVER THE EASTERN U.S. WHICH DEEPENS
INTO THE NORTHEAST GULF AND NORTHERN FLORIDA TONIGHT AND ON MONDAY.
GFS IS NOW SHOWING A MID LEVEL BROAD CLOSED LOW OVER THE ATLANTIC
COAST STATES WHICH REMAINS NEARLY STATIONARY THROUGH TUESDAY. AT THE
SURFACE A WEAK FRONTAL BOUNDARY REACHES AND LINGERS AROUND THE
NORTHERN HALF OF THE STATE TONIGHT WHILE HIGH PRESSURE DEVELOPS
SOUTH OF FLORIDA FROM THE ATLANTIC. THIS RIDGE THEN SLOWLY MIGRATES
NORTHWARD AND REACHING CENTRAL FLORIDA BY MONDAY AFTERNOON...PUSHING
THE FRONTAL BOUNDARY NORTH OF FLORIDA INTO THE WESTERN ATLANTIC AND
AWAY FROM THE AREA. THE FRONT...HOWEVER...SEEMS TO MOVE BACK INTO
THE SOUTHEASTERN STATES AND LINGERS OVER FLORIDA AND THE NORTHERN
GULF ON TUESDAY AFTERNOON. ALSO...SMALL IMPULSES OF ENERGY SEEM TO
ROTATE AROUND THE MAIN TROUGH AND PASS OVER THE NORTHERN HALF OF THE
CWA.

AS THE RIDGE STRENGTHENS AND MOVES NORTHWARD EXPECT WINDS GENERALLY
FROM THE EAST SOUTHEAST TO PREVAIL THROUGH TUESDAY MORNING...THEN
SWITCHING TO THE SOUTHWEST IN THE AFTERNOON AS THE RIDGE SAGS BACK
INTO SOUTHERN FLORIDA. THE PRESENCE OF THE REMNANTS OF THE BOUNDARY
NORTH OF THE CWA WILL KEEP ENOUGH LOW LEVEL MOISTURE IN
PLACE...WHICH COMBINED WITH WHATEVER ADDITIONAL SUPPORT THE PASSING
SMALL VORTEXES COULD CONTRIBUTE ALOFT WILL HELP IN GENERATING
SCATTERED THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EARLY
EVENING HOURS.

WITH STILL PLENTY OF CLOUD COVER AND SHOWER ACTIVITY EXPECTED
THROUGH TUESDAY...TEMPS SHOULD REMAIN BASICALLY AT CLIMO WITH SOME
LOCATIONS OVER INTERIOR AREAS SLIGHTLY WARMER THAN NORMAL ESPECIALLY
IN THE AFTERNOON.

&&

.LONG TERM (TUESDAY NIGHT - SUNDAY)...THE CUT-OFF LOW NEAR THE GREAT
LAKES REMAINS IN THAT GENERAL VICINITY THROUGH THE PERIOD. CLOSER TO
HOME THE MID LEVEL RIDGE SUPPRESSED SOUTH OF FL PUTS A MOIST SW FLOW
OVER THE PENINSULA INTO THURSDAY. ON THE SURFACE... THE RIDGE OVER
SOUTH FLORIDA MIGRATES OVER CENTRAL FL BY THE END OF THE WEEK. THIS
SHIFTS THE PREDOMINANT WEST FLOW TO EAST FLOW SOUTH AND WEST FLOW
NORTH AND WHAT WOULD BE A MORE TYPICAL SUMMER PATTERN. BUT TOWARD
THE END OF THE WEEK THE GFS ELONGATES THE MID LEVEL TROUGH OVER THE
AREA AND ROTATES EAST OF FL PUTTING THE AREA IN A NORTHWEST FLOW.
THAT PATTERN WOULD LEAD TO LESS THUNDERSTORM COVERAGE AND
TEMPERATURES A DEGREE OR TWO ABOVE CLIMO.

&&

.AVIATION...PERIODS OF MVFR/IFR THROUGH THE REST OF THE  AFTERNOON
AND EARLY EVENING HOURS AS CONVECTION DEVELOPS NEAR THE COASTLINE.
VFR CONDITIONS SHOULD RETURN TONIGHT AT ALL TAF SITES.

&&

.MARINE...WEAK PRESSURE GRADIENT ACROSS THE COASTAL WATERS WILL
CONTINUE TONIGHT WITH HIGH PRESSURE SLOWLY MOVING INTO THE SOUTHERN
MARINE ZONES ON MONDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
HIGHLIGHT CRITERIA THROUGH THE FORECAST PERIOD EXCEPT IN THE
VICINITY OF THUNDERSTORMS WHICH WILL BRING PERIODS OF ROUGH
SEAS...DEADLY CLOUD TO WATER LIGHTNING AND GUSTY WINDS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  89  74  89  /  30  50  30  50
FMY  73  89  73  90  /  30  50  30  50
GIF  73  89  72  90  /  30  50  30  50
SRQ  74  88  73  89  /  30  50  30  50
BKV  68  89  70  89  /  30  50  30  50
SPG  77  88  77  88  /  30  50  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...AR
LONG TERM/AVIATION...CP
Hazardous weather outlook, Jul 22, 5:31 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 AM EDT SUN JUL 22 2007

FLZ039-042-043-048>052-055>057-060>062-065-221500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
531 AM EDT SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...

UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA ALONG WITH A MOIST
UNSTABLE AIRMASS WILL PRODUCE ISOLATED TO NUMEROUS THUNDERSTORMS
TODAY. ISOLATED THUNDERSTORMS ARE OCCURRING ON THE COASTAL WATERS
AND ARE EXPECTED TO INCREASE TO SCATTERED AND SPREAD INLAND DURING
THE MORNING AND BECOME NUMEROUS DURING THE AFTERNOON AS THE SEA BREEZE
FORMS AND MOVES INLAND.

THE COASTAL WATERS CAN EXPECT THUNDERSTORMS TO BE SCATTERED FROM LATE
MORNING THROUGH EARLY AFTERNOON.

THESE THUNDERSTORMS WILL CONTAIN FREQUENT DEADLY CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS PRODUCING MINOR STREET
FLOODING.

A FEW OF THESE STORMS MAY BECOME STRONG WITH HAIL AND WINDS THAT
APPROACH SEVERE LEVELS.

IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY.
REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH
TO THE STORM TO BE STRUCK BY LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...

THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOON
AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

09/RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:17 PM EDTMarine Weather StatementTBW74 min
Jul 22, 2:23 PM EDTSevere Thunderstorm WarningTBWLevy38 min
Jul 22, 3:05 PM EDTSevere Thunderstorm WarningTBWCitrus40 min
Jul 22, 7:19 PM EDTSpecial Weather StatementTBWHillsborough26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.